MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer reported complaint of loose cable.Visual inspection of the grip cables showed one of the cables was loose; however, they were not damaged.There was little to no tension when opening and closing the grips.The housing was removed and no damage was found to the cables.The root cause of the loose grip cable was attributed to component failure.In addition, the instrument was found to have corrosion on one or more clamping pulleys in the back end.The instrument was found to have the entire length of the main tube surface with degradation.The instrument was placed on the in-house system and failed the clip test.The instrument was placed on the in-house system and passed engagement and recognition.The clip test was performed and the clip failed to stay in the jaws.The grip functionality was not working to spec due to the loose grip cables.As a result the open and close function was not precise.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted cholecystectomy surgical procedure, the large hem-o-lok clip applier instrument had a loose cable/cable off track.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument inspected prior to use.The color of the broken/loose cable was black and no damaged was found to the conductor wire insulation.The instrument did not collide with any other tool.There was no patient involvement.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16926722
Report Number2955842-2023-13248
Device Sequence Number6920884
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)N10140319
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-06
Device Catalogue Number420230
Device Lot NumberN10140319 060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age27 YR
Patient SexFemale
Patient Weight150 KG